# SDR 2009FA0000210

- Difficulty date: February 18, 2009
- Submitted: March 11, 2009
- Operation: General aviation
- Aircraft: N5275S
- Make and model: Cessna 172S
- Aircraft serial: 172S9203
- Engine: Lyc IO360L2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: AEL85099
- Condition: Broken
- Location: Engine
- Part time: 1,920 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

ACFT WAS DOING A STEADY CLIMB AFTER TAKEOFF WHEN HE HEARD A LOUD BANG AND LOST RPM.  PILOT LANDED THE PLANE BACK ON THE RUNWAY.  FUND THE CYLINDER HEAD ON NR 4 CYLINDER COMPLETELY BLOWN OFF.  PROBABLE CAUSE COULD POSSIBLY BE MORE DEFECTIVE CYL ASSY THAN CALLED OUT IN AD 08-19-05.  THIS CYL ASSY IS OUTSIDE THE SN RANGE.  RECOMMEND INSTALLING CYL ASSY.  (K)
